A female asked:
Disclaimer

i'm on 30 mg vyvanse for a month now. having trouble sleeping at night (not too terrible but enough). i want to take benadryl (diphenhydramine) to help at night. isok?

2 doctor answers
Dr. Glenn Burns
18 years experience Emergency Medicine
Yes, it's ok.: While Benadryl (diphenhydramine) does not really reverse the stimulant effect of the Vyvanse, it's main goal of sedation may help you sleep. The two medications work by different mechanisms and are safe together when used the way you are describing. Many people feel a little "hung over" from Benadryl (diphenhydramine) in the morning. It may be worth considering prescription sleep aids such a trazodone to help you sleep.
Answered on Sep 18, 2015
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Yes: No problem with taking Benadryl (diphenhydramine). HOwever if your problem with sleeping is from nasal obstruction, then nothing would work that well. Consult an allergist if this remains troublesome.
Answered on Sep 18, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 21-year-old female asked:
Dr. Jeremy Porter
12 years experience Pediatrics
Benadryl (diphenhydramine) : If you do not take any tricyclic antidepressants, and have a positive TCA on a toxicology screen, is likely the diphenhydramine that you're taking, wh ... Read More
1
1 thank
A 27-year-old member asked:
Dr. Allen Seely
30 years experience General Practice
OK Benedryl+Vyvanse: Benedryl is an 'sedating' antihistamine and is safe with Vyvanse (lisdexamfetamine) (add med) benedryl is best dosed @ night.
A 25-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Unusual: I have seen patients, especially younger children, developing nervousness after taking Benadryl (diphenhydramine) which normally causes drowsiness in ... Read More
A 39-year-old member asked:
Dr. Ruth Seaman
A Verified Doctor answered
A US doctor answered Learn more
Depends: If you took them to harm yourself, please seek care. There is always hope and help is available for the asking. Physically, it depends on your healt ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month